Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Noticed blood spots on underwear. Urologist suggested antibiotics. Having mild hydrocele in Rt testicle. Suggest?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8011 Questions
hi doctor, I m a 54 year male and hv a problem which goes as follows.
About 8 yrs ago when I came back my office I found some spot of blood drops on my underwear. I cunsulted a good urologist who advised ultra sonogropphy and some other clinical test to find out real cause. The test were foun ok and he prescribed some antibiotics and other related medicine Now at present i m im mumbai and recently noticed that on last three yo four occasion there are again some blood stains appearing at same place. For reference i should let u know that I m having mild hydrocele in Rt testicle which some times become almost normal. Recently I got conducted ultrasonogrophy of all my lower organs including testicles. Nothing untoward came to light.
Plz advice...
Posted Wed, 11 Sep 2013 in Men's Health
Answered by Dr. P. T. Patil 17 minutes later
Brief Answer:
It could be UTI

Detailed Answer:
Thanks for your query.

Based on the facts that you have posted it appears that you have noticed stains of few drops of blood on your innerwear for last three days.
You had similar problem 8 years back which was resolved after taking antibiotics for couple of days.
In absence of any voiding or irritative symptoms like frequency, urgency, burning etc this looks to be due to mild episode of UTI or prostatitis.

Please get following basic investigations done
1) Routine urine test and urine culture to rule out UTI .
2) Ultrasound scanning of the abdomen.
Please consult qualified Urologist for clinical evaluation and further treatment.

In the meanwhile, take broad spectrum antibiotics along with urinary antiseptics like Nitrofurantoin twice daily. Get the prescription of medicines from your family Physician.

Ensure to drink more water to keep your urine dilute and alkaline.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you.

Above answer was peer-reviewed by
Follow-up: Noticed blood spots on underwear. Urologist suggested antibiotics. Having mild hydrocele in Rt testicle. Suggest? 1 hour later
thanx Dr XXXXXXX for quick response.
I forgot to mention following symptoms/information:

1. During ultrasound scanning in april 2013 my prostate was found weighing appx 28 gms. Is it normal value?

2. Episode of blood stains on innerwear occurs only during day time that, too, without any notice or pain and always after urinating. It never appears while or beforeurinating. Further more, it does not happen post every urination. What i cud guess it happens only once in day time only.

3. Thr are no visible or clinical symptoms present, as of now, in my body of UTI as i m fever free, pain free and free of all other UTI related symptoms. Even me or my wife does not feel any sort of discomfort in physical relations, during or post.
What I want to know and rather scare of desease which haunts most to not to trouble me in future? Ie is thr any chance of developing it in malignancy?
Plz advice
Answered by Dr. P. T. Patil 8 hours later
Brief Answer:
You have mild enlargment of prostate.

Detailed Answer:

Thanks for follow up.
Weight of normal prostate gland is 20 gm .You have mild enlarged prostate which is common at the age of 54.
Isolated episode of stains due to drop of blood does not signify any major lesion either in prostate or bladder.
In absence of any predominant urinary symptoms or gross bleeding at present,there is nothing to be worried about having malignancy in future.
Please treat this as a mild UTI and take antibiotics for a week.
Ensure to drink more water.
Thanks and Regards.
Above answer was peer-reviewed by
Follow-up: Noticed blood spots on underwear. Urologist suggested antibiotics. Having mild hydrocele in Rt testicle. Suggest? 14 hours later
I shall certainly follow your advice. Before I finally close this thread I would be grateful if you please
1. Name befitting broad spectrum antibiotic and other additional prescription.
2. Let me know why this episode happens only in day time.
Answered by Dr. P. T. Patil 11 hours later
Brief Answer:
Unable to explain why it happens in day time.

Detailed Answer:
I suggest ciprofloxacin and nitrofurontoin for similar cases in my clinic. Your doctor will know about these antibiotics, you may ask for a prescription from your doctor.

Thanks and Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor